Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 71, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 12, 2008, 10:44 AM CST for Lowndes County, Mississippi. It took effect at Dec 12, 2008, 6:00 PM CST. It was in force for 47 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 10:44 AM CST (16:44 UTC)
- In effect from
- Dec 12, 2008, 6:00 PM CST
- Expired
- Dec 14, 2008, 4:56 PM CST
- In force
- 47 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Luxapallila Creek near Columbus (CLUM6).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02443500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 121644
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1044 AM CST FRI DEC 12 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC087-132244-
/O.NEW.KJAN.FL.W.0071.081213T0000Z-081214T0000Z/
/CLUM6.1.ER.081213T0000Z.081213T0600Z.081213T1800Z.NO/
1044 AM CST FRI DEC 12 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* FROM THIS EVENING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:15 AM FRIDAY THE STAGE WAS 13.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS EVENING
AND WILL CONTINUE TO RISE TO NEAR 15.2 FEET JUST AFTER MIDNIGHT
TONIGHT. .
* IMPACT...AT 15.0 FEET...OVER BANK FLOODING IS OCCURRING IN THE
STEENS AREA
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
LUXAPALLILA CREEK
COLUMBUS 15 13.7 FRI 07 AM 15.2 13.2 9.7 15.2 SAT 12 AM
$$4 follow-up statements
000
WGUS84 KJAN 130306
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
906 PM CST FRI DEC 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY
LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC025-140906-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081215T0600Z/
/TBBM6.1.ER.081212T1714Z.081213T1200Z.081215T0000Z.NO/
906 PM CST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 24.0 FRI 07 PM 25.1 23.9 21.1 25.1 SAT 06 AM
$$
MSC103-140906-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T0224Z/
/MCNM6.1.ER.081212T0248Z.081213T0600Z.081214T2024Z.NO/
906 PM CST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM FRIDAY THE STAGE WAS 27.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.9 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SUNDAY AFTERNOON.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
NOXUBEE RIVER
MACON 26 27.6 FRI 07 PM 27.9 26.7 24.6 27.9 SAT 06 AM
$$
MSC087-140906-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081214T1232Z/
/CLUM6.1.ER.081212T2032Z.081213T1200Z.081214T0632Z.NO/
906 PM CST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM FRIDAY THE STAGE WAS 15.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF
COLUMBUS HAVE WATER FLOWING OVER THEM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
LUXAPALLILA CREEK
COLUMBUS 15 15.8 FRI 07 PM 17.0 14.0 9.9 17.0 SAT 06 AM
$$000
WGUS84 KJAN 131558
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
958 AM CST SAT DEC 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY
LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC025-142158-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081215T0742Z/
/TBBM6.1.ER.081212T1714Z.081213T1800Z.081215T0142Z.NO/
958 AM CST SAT DEC 13 2008
...FLOOD WARNING EXTENDED UNTIL LATE SUNDAY NIGHT...THE FLOOD WARNING
CONTINUES FOR
THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SATURDAY THE STAGE WAS 24.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.0 FEET BY THIS
AFTERNOON.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 24.8 SAT 08 AM 24.0 21.8 16.1 25.0 SAT 12 PM
$$
MSC103-142157-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T1200Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081215T0600Z.NO/
958 AM CST SAT DEC 13 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SATURDAY THE STAGE WAS 28.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND WILL BEGIN TO SLOWLY FALL.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
NOXUBEE RIVER
MACON 26 28.0 SAT 07 AM 27.2 25.6 23.1 CRESTING
$$
MSC087-142157-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081215T1434Z/
/CLUM6.1.ER.081212T2032Z.081214T0000Z.081215T0834Z.NO/
958 AM CST SAT DEC 13 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING...THE FLOOD WARNING
CONTINUES FOR
THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SATURDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY
MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF
COLUMBUS HAVE WATER FLOWING OVER THEM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
LUXAPALLILA CREEK
COLUMBUS 15 16.8 SAT 07 AM 17.0 14.6 11.3 17.1 SUN 12 AM
$$000
WGUS84 KJAN 140244
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
844 PM CST SAT DEC 13 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC025-150742-
/O.CON.KJAN.FL.W.0055.000000T0000Z-081215T0742Z/
/TBBM6.1.ER.081212T1714Z.081213T1700Z.081215T0142Z.NO/
844 PM CST SAT DEC 13 2008
THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM SATURDAY THE STAGE WAS 24.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 24.7 SAT 06 PM 24.0 21.8 16.1 FALLING
$$
MSC103-150843-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081215T1800Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081215T1200Z.NO/
844 PM CST SAT DEC 13 2008
THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM SATURDAY THE STAGE WAS 27.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
MONDAY MORNING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
NOXUBEE RIVER
MACON 26 27.8 SAT 07 PM 27.4 26.0 23.8 FALLING
$$
MSC087-150843-
/O.CON.KJAN.FL.W.0071.000000T0000Z-081215T1434Z/
/CLUM6.1.ER.081212T2032Z.081214T0600Z.081215T0834Z.NO/
844 PM CST SAT DEC 13 2008
THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 PM SATURDAY THE STAGE WAS 16.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY
MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 17.0 FEET...RESIDENTS NORTH OF COLUMBUS AND NEAR STEENS
MAY NEED TO TAKE PRECAUTIONS. SEVERAL SECONDARY ROADS NORTH OF
COLUMBUS HAVE WATER FLOWING OVER THEM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
LUXAPALLILA CREEK
COLUMBUS 15 16.8 SAT 07 PM 17.0 14.6 11.3 17.1 SUN 12 AM
$$000
WGUS84 KJAN 141624
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1024 AM CST SUN DEC 14 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TIBBEE CREEK NEAR TIBBEE AFFECTING CLAY COUNTY
NOXUBEE RIVER AT MACON AFFECTING NOXUBEE COUNTY
LUXAPALLILA CREEK NEAR COLUMBUS AFFECTING LOWNDES COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC025-152224-
/O.EXT.KJAN.FL.W.0055.000000T0000Z-081216T0359Z/
/TBBM6.1.ER.081212T1714Z.081213T1700Z.081215T2159Z.NO/
1024 AM CST SUN DEC 14 2008
...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE TIBBEE CREEK NEAR TIBBEE
* UNTIL MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 24.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL
BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 23.5 FEET...FLOOD WATER IS COVERING THE GRAVEL ROAD
SOUTH OF WEST POINT THAT LEADS TO THE TIBBEE CREEK BRIDGE NEAR
TIBBEE
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
TIBBEE CREEK
TIBBEE 23 24.1 SUN 08 AM 23.6 21.8 16.9 FALLING
$$
MSC103-152224-
/O.EXT.KJAN.FL.W.0056.000000T0000Z-081216T1434Z/
/MCNM6.1.ER.081212T0248Z.081213T1300Z.081216T0834Z.NO/
1024 AM CST SUN DEC 14 2008
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR THE NOXUBEE RIVER AT MACON
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 AM SUNDAY THE STAGE WAS 27.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY
MORNING.
* IMPACT...AT 28.0 FEET...FARM LAND NEAR THE RIVER WILL FLOOD
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
NOXUBEE RIVER
MACON 26 27.8 SUN 07 AM 27.6 25.6 22.5 28.0 SUN 06 PM
$$
MSC087-142256-
/O.EXT.KJAN.FL.W.0071.000000T0000Z-081214T2256Z/
/CLUM6.1.ER.081212T2032Z.081213T2345Z.081214T1656Z.NO/
1024 AM CST SUN DEC 14 2008
THE FLOOD WARNING CONTINUES FOR THE LUXAPALLILA CREEK NEAR COLUMBUS
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:15 AM SUNDAY THE STAGE WAS 15.7 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY THIS AFTERNOON.
* IMPACT...AT 16.0 FEET...WATER IS FLOWING OVER GUNSHOOT ROAD NEAR
STEENS. LOW LYING AREAS ALONG SAND ROAD, BLACK CREEK ROAD, AND NEAR
YELLOW CREEK ARE FLOODING
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LUXAPALLILA CREEK
COLUMBUS 15 15.7 SUN 07 AM 11.9 9.3 7.7 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 12, 9:40 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 12, 9:40 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 940 AM CST FRI DEC 12 2008 .DISCUSSION...CURRENT FORECAST IS ON TRACK AND ONLY ADJ WERE TO HRLY TEMPS AS WE ARE WARMING A BIT FASTER THAN PREV ANTICIPATED. OTHER THAN THAT...JUST TALLYING THE SNOW TOTALS AND INVESTIGATING AREAS THAT MAY HAVE SUSTAINED DMG FROM THE TUE SVR WX EVENT. /CME/ && .PREV DISCUSSION... SHORT TERM...SEVERE WEATHER TUE AND THEN WINTER WEATHER THU HAS MADE FOR A BUSY WEEK BUT IT LOOKS MOSTLY QUIET FOR THE NEXT TWO DAYS. A POTENT SYSTEM THAT BROUGHT BOTH OF OUR EVENTS THIS WEEK WILL CONTINUE TO PULL OFF TO THE NE AND THIS WILL BEGIN THE PATTERN SHIFT FINALLY. NW FLOW TODAY WILL BECOME MORE ZONAL TONIGHT. ON THE BACK SIDE OF THE UPPER LOW SKIES WERE CLEAR AND COOL DRIER AIR WAS MOVING IN BUT THIS WONT LAST FOR LONG. AS THE SFC HIGH SHIFTS EAST AND CYCLOGENESIS OCCURS IN THE PLAINS FRI NIGHT...WINDS WILL BEGIN TO VEER BACK AROUND TO THE SOUTH CAUSING LL TEMPS AND MOISTURE TO INCREASE. ALSO CLEAR SKIES WILL NOT PREVAIL FOR LONG AS WELL. CIRRUS SHOULD START TO MOVE BACK IN LATER TODAY AS THE JET STREAM MOVES OVERHEAD. SKIES WILL REMAIN MOSTLY CLEAR DURING THE DAY TODAY ALLOWING FULL SUN TO WORK ON THE SNOW THAT IS LEFT IN THE AREA. THE DEEPER SNOW PACKS WILL HAVE AN EFFECT ON HIGHS TODAY CAUSING HIGHS TO BE ABOUT 5 DEGREES LOWER THAN THEY OTHERWISE WOULD BE. AS FOR TONIGHT INCREASING CLOUDS AND WIND ACROSS THE WEST WILL HELP KEEP LOCATIONS ALONG THE MS RIVER AND WEST AT OR JUST ABV FREEZING. THE FURTHER EAST YOU GO TEMPS WILL BE COOLER RANGING FROM FREEZING IN CNTRL MS TO UPPER 20S CLOSER TO THE AL/MS BORDER. CLOUDS WILL CONTINUE TO INCREASE SAT ALONG WITH THE LL TEMPS AND MOISTURE CAUSING HIGHS TO BE RIGHT AROUND NORMAL. /CAB/ LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY SOUTHWEST FLOW ALOFT WILL DEVELOP OVER THE ARKLAMISS AS A MAJOR LONGWAVE TROUGH SETS UP OVER THE WRN CONUS AND A STRONG RIDGE DEVELOPS OVER THE GULF. COLD CONTINENTAL POLAR (CP) AIRMASSES INTRUDING UPON THE NRN CONUS WILL OOZE SOUTHWARD AND ATTEMPT TO UNDERCUT THE SOUTHWEST FLOW ALOFT. THE GFS/GFES/ECMWF AND UKMET ALL INDICATE THE CP BOUNDARY WILL AT LEAST REACH THE ARKLAMISS AND STALL IN THE VICINITY TUESDAY. THE ENERGETIC SOUTHWEST FLOW ALOFT AND OCCASIONAL PERTURBATIONS WILL BUCKLE THE BOUNDARY RESULTING IN A FEW ROUNDS OF LIGHT TO MODERATE RAINFALL AND WIDE TEMPERATURE RANGES. IT APPEARS THE BEST CHANCES FOR RAIN WILL BE MONDAY/MONDAY NIGHT WHEN THE INITIAL FRONTAL PASSAGE TAKES PLACE...THEN WEDNESDAY/WED NIGHT WHEN ALL GUIDANCE FORECAST THE PASSAGE OF A NRN STREAM SHORTWAVE TROUGH TO OUR NORTH AND REENFORCEMENT OF THE FRONTAL BOUNDARY. HAVE BOOSTED POPS SOME FOR WEDNESDAY...AND LOWERED HIGHS A BIT FOR THURSDAY GIVING WEIGHT TO THE GFS ENSEMBLE MOS AND EXPECTATION THAT A FRESH SURGE OF CP AIR WILL WORK ITS WAY IN BEHIND THE TROUGH. OVERALL...NO STRONG/SVR TSTM OR HEAVY RAIN EVENTS ARE ANTICIPATED NEXT WEEK GIVEN THE DOMINANCE OF THE UPPER RIDGE OVER THE GULF AND GULF COAST REGION. /EC/ && .AVIATION...VRF CONDITIONS WILL PREVAIL WITH JUST SOME CIRRUS INCREASING BY THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 54 31 59 47 / 0 0 0 8 MERIDIAN 54 27 56 39 / 0 0 0 8 VICKSBURG 56 35 62 51 / 0 0 2 12 HATTIESBURG 55 29 60 44 / 0 0 0 7 NATCHEZ 55 35 62 53 / 0 0 0 9 GREENVILLE 51 35 55 48 / 0 0 3 21 GREENWOOD 51 33 57 44 / 0 0 2 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME CAB EC
Hazardous weather outlook, Dec 12, 5:57 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 557 AM CST FRI DEC 12 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 557 AM CST FRI DEC 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 99
In the hours before
Local storm report, Dec 12, 9:29 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM TORNADO 3 SSW PRENTISS 31.56N 89.89W
12/09/2008 JEFFERSON DAVIS MS PUBLIC
A FEW TREES WERE BLOWN DOWN AND SHED WAS DAMAGED JUST OFF
HWY 13 IN THE ROCK HILL ESTATES. LIKELY TORNADO.
&&
CMELocal storm report, Dec 12, 9:31 AM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW MORTON 32.36N 89.66W
12/11/2008 E6.0 INCH SCOTT MS LAW ENFORCEMENT
&&
CLBLocal storm report, Dec 12, 9:51 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
951 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM SNOW TOPEKA 31.42N 90.19W
12/11/2008 E4.0 INCH LAWRENCE MS PUBLIC
&&
CMELocal storm report, Dec 12, 9:55 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM SNOW 2 N WHITE OAK 32.10N 89.69W
12/11/2008 E3.0 INCH SMITH MS CO-OP OBSERVER
&&
CLBLocal storm report, Dec 12, 10:02 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM SNOW KOKOMO 31.20N 90.00W
12/11/2008 E5.0 INCH MARION MS PUBLIC
&&
CMELocal storm report, Dec 12, 10:18 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1018 AM CST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM SNOW MOUNT OLIVE 31.76N 89.66W
12/11/2008 E3.5 INCH COVINGTON MS PUBLIC
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 8:08 PM CST | River Flood Warning | JAN | Yazoo | 15 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.